Alert archive / Alabama / Heat Advisories in 2011

Heat Advisory 2, NWS Birmingham, AL

July 10, 201139 counties in Alabama

NWS Birmingham, AL issued this heat advisory at Jul 10, 2011, 3:55 PM CDT for 39 counties in Alabama. It took effect at Jul 11, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2011, 3:55 PM CDT (20:55 UTC)
In effect from
Jul 11, 2011, 12:00 PM CDT
Expired
Jul 11, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2576 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS74 KBMX 102055
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT SUN JUL 10 2011

...HOT CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA...

.TEMPERATURES WILL CLIMB INTO THE STRESSFUL AND POTENTIALLY
DANGEROUS LEVEL ACROSS CENTRAL ALABAMA OVER THE NEXT SEVERAL
DAYS...COURTESY OF A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE.
WHILE HEAT IS USUALLY ASSOCIATED WITH SUMMERTIME IN ALABAMA...
SOMETIMES THE HEAT RISES TO A LEVEL THAT IT BECOMES MORE THAN
JUST AN INCONVENIENCE...AND IS MORE OF A SERIOUS ISSUE FOR SOME
PEOPLE. THE NEXT SEVERAL DAYS WILL BE SUCH AN ABNORMALLY HOT
OCCASION.

ALZ011>015-017>050-111000-
/O.NEW.KBMX.HT.Y.0002.110711T1700Z-110712T0000Z/
/O.CON.KBMX.HT.Y.0001.000000T0000Z-110711T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
355 PM CDT SUN JUL 10 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. 

* TEMPERATURE...AIR TEMPERATURES WILL REACH 95 TO 100 DEGREES... 
  WITH HEAT INDEX VALUES CLIMBING ABOVE 105 DEGREES IN MANY 
  AREAS. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE  FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
2 follow-up statements
610 
WWUS74 KBMX 110930
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 AM CDT MON JUL 11 2011

...HOT CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA...

.TEMPERATURES WILL CLIMB INTO THE STRESSFUL AND POTENTIALLY
DANGEROUS LEVEL ACROSS CENTRAL ALABAMA OVER THE NEXT FEW
DAYS...COURTESY OF A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE.
WHILE HEAT IS USUALLY ASSOCIATED WITH SUMMERTIME IN ALABAMA...
SOMETIMES THE HEAT RISES TO A LEVEL THAT IT BECOMES MORE THAN JUST
AN INCONVENIENCE...AND IS MORE OF A SERIOUS ISSUE FOR SOME PEOPLE.
THE NEXT FEW DAYS WILL BE SUCH AN ABNORMALLY HOT OCCASION.
ALTHOUGH CLOUD COVER IN THE MORNING COULD LIMIT SOME DAYTIME
HEATING...DANGEROUS HEAT INDEX VALUES WILL STILL BE POSSIBLE AREAWIDE.

ALZ011>015-017>050-120000-
/O.CON.KBMX.HT.Y.0002.110711T1700Z-110712T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
430 AM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* TEMPERATURE...AIR TEMPERATURES WILL REACH 95 TO 100 DEGREES... 
  WITH HEAT INDEX VALUES CLIMBING ABOVE 105 DEGREES IN MANY 
  AREAS. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE  FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
508 
WWUS74 KBMX 112015
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT MON JUL 11 2011

...HOT CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA...

.TEMPERATURES WILL CLIMB INTO THE STRESSFUL AND POTENTIALLY
DANGEROUS LEVEL ACROSS CENTRAL ALABAMA OVER THE NEXT FEW DAYS...
COURTESY OF A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE. WHILE
HEAT IS USUALLY ASSOCIATED WITH SUMMERTIME IN ALABAMA...
SOMETIMES THE HEAT RISES TO A LEVEL THAT IT BECOMES MORE THAN
JUST AN INCONVENIENCE...AND IS MORE OF A SERIOUS ISSUE FOR SOME
PEOPLE. THE NEXT FEW DAYS WILL BE SUCH AN ABNORMALLY HOT
OCCASION. ALTHOUGH CLOUD COVER IN THE MORNING COULD LIMIT SOME
DAYTIME HEATING...DANGEROUS HEAT INDEX VALUES WILL STILL BE
POSSIBLE AREAWIDE.

ALZ011>015-017>050-120300-
/O.NEW.KBMX.HT.Y.0003.110712T1700Z-110713T0000Z/
/O.CON.KBMX.HT.Y.0002.000000T0000Z-110712T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
315 PM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. 

* TEMPERATURE...AIR TEMPERATURES WILL REACH 95 TO 100 DEGREES... 
  WITH HEAT INDEX VALUES CLIMBING ABOVE 105 DEGREES IN MANY 
  AREAS. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE  FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this heat advisory went out at Jul 10, 3:13 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 10, 3:13 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SUN JUL 10 2011

.DISCUSSION...

A BIT MORE CONVECTIVE DEVELOPMENT TODAY THAN ORIGINALLY EXPECTED.
THIS ACTUALLY KEPT TEMPERATURES DOWN IN THE EAST CENTRAL PORTIONS.
HOWEVER...HEAT INDEX VALUES CLIMBED ABOVE 105 DEGREES JUST ABOUT
EVERYWHERE ELSE BEFORE THE RAINS STARTED FILLING IN AND COOLING
THINGS OFF HERE AND THERE. I PLAN ON CARRYING SCATTERED POPS
DURING THE EVENING HOURS...BUT RESERVE THE RIGHT TO MAKE LAST
MINUTE ADJUSTMENTS BASED ON RADAR TRENDS.

THERE WAS SOME DISCUSSION ON HOW BEST TO HANDLE THE ONGOING AND
TO-BE-ISSUED HEAT ADVISORIES. AFTER COORDINATING WITH HUN...
DECIDED THE BEST COURSE OF ACTION WAS TO ISSUE A SEPARATE HEAT
ADVISORY FOR MONDAY (RATHER THAN EXTEND CURRENT ONE OVERNIGHT AND
INTO/THROUGH TOMORROW). ITS SEMANTICS...I KNOW...BUT IT NEEDED TO
BE ADDRESSED.

THE HEAT IS STILL ON FOR MONDAY...AND WILL LIKELY CONTINUE (OR
POSSIBLY PEAK) ON TUESDAY. HOWEVER...MY CONFIDENCE IN TUESDAY'S
TEMPS HAS DROPPED EVER SO SLIGHTLY...AS WE ARE NOW GETTING SIGNALS
FROM THE MODELS THAT THERE MAY ACTUALLY BE A BIT MORE
SHOWERS/STORMS AROUND (MUCH LIKE TODAY). IF THE RAIN HOLDS OFF OR
DOESN'T MATERIALIZE...THEN TUESDAY WILL LIKELY BE THE HOTTEST DAY
OF THIS PARTICULAR STRETCH OF ENHANCED HEAT.

LONG RANGE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL RIDGE
RESPONSIBLE WILL SHIFT ITS CENTER EITHER WEST OR NORTHWEST OF
ALABAMA TOWARDS THE END OF THE UPCOMING WEEK OR NEXT WEEKEND. THIS
WOULD...THEORETICALLY ...BRING TEMPERATURES BACK DOWN TO MORE
SEASONAL LEVELS.

/61/

&&

.AVIATION...18Z TAF DISCUSSION.

SCT CONVECTION HAS BEEN ONGOING THIS MORNING...BUT HAS GENERALLY
BEEN REMOVED FROM TAF SITES. EXPECT DEVELOPMENT TO CONTINUE THROUGH
THE AFTERNOON AND EARLY EVENING...AT LEAST. BASED ON CURRENT CU
DEVELOPMENT AND RADAR TRENDS...HAVE TIMED OUT INCLUSION OF VCTS. ANY
STORM COULD PRODUCE GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT
LIGHTNING.

LOW CONFIDENCE FOR THE OVERNIGHT FORECAST. BOUNDARY COLLISIONS COULD
HELP MAINTAIN AT LEAST ISOLATED TS COVERAGE OVERNIGHT. FOR
NOW...WILL NOT INCLUDE ANY VCTS WORDING AFTER 03Z. DO NOT EXPECT
WIDESPREAD FOG PROBLEMS OVERNIGHT. REDUCED VIS SHOULD BE LIMITED TO
SITES THAT RECEIVE A SIGNIFICANT AMOUNT OF RAIN THIS AFTERNOON AND
EVENING. WILL WAIT TO SEE HOW THE RAINFALL COVERAGE EVOLVES BEFORE
ADDING ANY MENTION OF BR AT ANY SITES.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

14

&&

.CLIMATE...ABOVE NORMAL HIGH TEMPERATURES ARE EXPECTED OVER THE NEXT SEVERAL
DAYS. HERE IS A LOOK AT SOME OF THE CALENDAR DAY EXTREMES THROUGH
WEDNESDAY...

 	       BHM  TCL  ANB  MGM

JULY 11 (MON)  103  102  103  104
JULY 12 (TUE)  106  105  102  105
JULY 13 (WED)  106  104  105  105

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  97  77  97  75 /  30  30  20  40  30
ANNISTON    75  97  77  97  74 /  30  30  20  40  30
BIRMINGHAM  76  98  78  97  74 /  30  20  20  40  30
TUSCALOOSA  76 100  78  98  76 /  30  20  20  40  30
CALERA      76  98  76  97  74 /  30  20  20  40  30
AUBURN      73  97  75  97  75 /  30  30  20  40  30
MONTGOMERY  75  99  75  98  75 /  30  40  20  40  30
TROY        74  97  75  97  70 /  30  40  20  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALL COUNTIES.
HEAT ADVISORY FROM NOON TO 7 PM CDT MONDAY FOR ALL COUNTIES.

&&
Hazardous weather outlook, Jul 10, 1:43 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT SUN JUL 10 2011

ALZ011>015-017>050-111830-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
143 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES ARE EXPECTED TO BE WELL ABOVE NORMAL THIS AFTERNOON
RANGING FROM THE MID 90S TO NEAR 100 DEGREES ACROSS ALL OF CENTRAL
ALABAMA. WHEN CONSIDERING THE HIGHER RELATIVE HUMIDITY VALUES...HEAT
INDEX VALUES WILL RANGE BETWEEN 105 AND 110 DEGREES FROM NOON
THROUGH 7 PM.

ISOLATED SEVERE STORMS ARE ALSO POSSIBLE THIS AFTERNOON FROM 1 PM
THROUGH 8 PM...WITH DAMAGING WINDS AS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT WILL BE WORSENING DURING THE FIRST HALF OF THE WORK WEEK.
TEMPERATURES WILL RANGE IN THE UPPER 90S TO LOWER 100S ACROSS MUCH
OF THE AREA. WHEN FACTORING RELATIVE HUMIDITY...HEAT INDEX VALUES
WILL RANGE BETWEEN 105 AND 110 DEGREES. IF RAIN COVERAGE IS LESS
THAN EXPECTED TUESDAY AND WEDNESDAY...TEMPERATURES AND HEAT INDEX
VALUES COULD BE HIGHER THAN CURRENTLY FORECASTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 1:12 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CDT SUN JUL 10 2011

ALZ041-043-101845-
AUTAUGA AL-ELMORE AL-
112 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
NORTHWESTERN ELMORE COUNTIES UNTIL 145 PM CDT...

AT 107 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TITUS...OR 14 MILES NORTH OF MILLBROOK...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WEOKA MILLS...
  DEATSVILLE...
  TEN CEDAR ESTATES...
  ELMORE...
  DEXTER...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3247 8645 3271 8646 3271 8641 3274 8641
      3275 8639 3275 8634 3277 8633 3264 8612
TIME...MOT...LOC 1811Z 321DEG 8KT 3267 8637

14
Special weather statement, Jul 10, 1:14 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 PM CDT SUN JUL 10 2011

ALZ046-048-050-101900-
BARBOUR AL-BULLOCK AL-RUSSELL AL-
114 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSSELL...NORTHERN
BARBOUR AND NORTHEASTERN BULLOCK COUNTIES UNTIL 200 PM CDT...

AT 112 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HURTSBORO...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SPRING HILL...
  COMER...
  RUTHERFORD...
  BATESVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3216 8508 3196 8538 3220 8554 3224 8546
      3224 8544 3226 8543 3228 8539
TIME...MOT...LOC 1815Z 316DEG 15KT 3218 8539

14
Special weather statement, Jul 10, 2:02 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CDT SUN JUL 10 2011

ALZ025-101945-
SHELBY AL-
202 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 245
PM CDT...

AT 157 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MOUNT LAUREL...OR 6 MILES NORTHEAST OF CHELSEA...
MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CHELSEA...
  MOUNT LAUREL...
  FOWLER LAKE...
  WESTOVER...
  HIGHLAND LAKES...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3327 8657 3338 8673 3346 8659 3341 8650
TIME...MOT...LOC 1902Z 033DEG 5KT 3340 8660

14
Special weather statement, Jul 10, 2:10 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CDT SUN JUL 10 2011

ALZ050-102000-
BARBOUR AL-
210 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 300
PM CDT...

AT 208 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GAINO...OR 14 MILES NORTHEAST OF CLIO...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GAINO...
  TEXASVILLE...
  RICHARDS CROSSROADS...
  BAKER HILL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3189 8556 3192 8537 3178 8513 3177 8513
      3177 8515 3174 8519 3171 8520 3169 8522
      3170 8523 3170 8541 3162 8541 3161 8543
TIME...MOT...LOC 1910Z 317DEG 16KT 3181 8540

14
Special weather statement, Jul 10, 3:07 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT SUN JUL 10 2011

ALZ044-102045-
MONTGOMERY AL-
307 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY COUNTY UNTIL
345 PM CDT...

AT 303 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRAGUE...OR 10 MILES WEST OF MEADVILLE...MOVING
EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MEADVILLE...
  SPRAGUE...
  SELLERS...
  STRATA...
  NAFTEL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3201 8631 3205 8631 3204 8636 3207 8641
      3210 8641 3219 8637 3215 8609 3197 8618
      3196 8622
TIME...MOT...LOC 2007Z 291DEG 9KT 3210 8630

14
Special weather statement, Jul 10, 3:51 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT SUN JUL 10 2011

ALZ025-102130-
SHELBY AL-
351 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHELBY COUNTY UNTIL 430
PM CDT...

AT 347 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ALABASTER...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ALABASTER...
  CALERA...
  MONTEVALLO...
  MAYLENE...
  SHELBY COUNTY AIRPORT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3310 8666 3309 8693 3332 8685 3334 8673
TIME...MOT...LOC 2051Z 352DEG 9KT 3326 8681

14

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:34 PM CDTAreal Flood AdvisoryBMXWalker116 min
Jul 9, 8:28 PM CDTAreal Flood AdvisoryBMXShelby2 hr
Jul 9, 8:46 PM CDTSpecial Weather StatementBMXPickens44 min
Jul 10, 1:05 PM CDTSpecial Weather StatementBMXBlount25 min
Jul 10, 1:12 PM CDTSpecial Weather StatementBMXElmore33 min
Jul 10, 1:14 PM CDTSpecial Weather StatementBMXRussell46 min
Jul 10, 2:02 PM CDTSpecial Weather StatementBMXShelby43 min
Jul 10, 2:10 PM CDTSpecial Weather StatementBMXBarbour50 min
Jul 10, 3:07 PM CDTSpecial Weather StatementBMXMontgomery38 min
Jul 10, 3:51 PM CDTSpecial Weather StatementBMXShelby39 min
Jul 10, 4:26 PM CDTSpecial Weather StatementBMXBibb64 min
Jul 10, 4:33 PM CDTSpecial Weather StatementBMXDallas57 min
Jul 10, 4:39 PM CDTSpecial Weather StatementBMXJefferson51 min
Jul 10, 4:39 PM CDTSevere Thunderstorm WarningBMXDallas43 min
Jul 10, 4:51 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry39 min
Jul 10, 5:49 PM CDTAreal Flood AdvisoryBMXTuscaloosa116 min
Jul 10, 6:15 PM CDTSpecial Weather StatementBMXTuscaloosa45 min
Jul 10, 6:16 PM CDTFlash Flood WarningBMXTuscaloosa73 min

Nearby

Heat Advisories in Alabama, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.